Alert archive / New York / Wind Chill Advisories in 2022

Wind Chill Advisory 9, NWS Buffalo, NY

February 27, 2022Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this wind chill advisory at Feb 27, 2022, 3:59 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Feb 28, 2022, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2022, 3:59 AM EST (08:59 UTC)
In effect from
Feb 28, 2022, 1:00 AM EST
Expired
Feb 28, 2022, 9:00 AM EST
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2022-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2022-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS41 KBUF 270859
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
359 AM EST Sun Feb 27 2022

NYZ007-271700-
/O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
/O.CON.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/
Jefferson-
Including the city of Watertown
359 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow. 
  Additional snow accumulations of 3 to 6 inches in the most 
  persistent lake snows. Winds gusting as high as 45 mph. For 
  the Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 20 below zero.

* WHERE...Jefferson county.

* WHEN...For the Winter Weather Advisory, until 5 PM EST this 
  afternoon. For the Wind Chill Advisory, from 1 AM to 9 AM EST 
  Monday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. The cold wind chills 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ008-271700-
/O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
/O.CON.KBUF.WW.Y.0017.220227T1200Z-220228T0000Z/
Lewis-
Including the city of Lowville
359 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow 
  expected. Total snow accumulations of 4 to 7 inches in the 
  most persistent lake snows. Winds gusting as high as 40 mph. 
  For the Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as 25 below zero.

* WHERE...Lewis county.

* WHEN...For the Winter Weather Advisory, from 7 AM this morning 
  to 7 PM EST this evening. For the Wind Chill Advisory, from 1 
  AM to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The cold wind 
  chills could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-271700-
/O.NEW.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
/O.CON.KBUF.WW.Y.0017.220227T1500Z-220228T0000Z/
Oswego-
Including the city of Oswego
359 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow 
  expected. Total snow accumulations of 3 to 5 inches in the 
  most persistent lake snows. Winds gusting as high as 45 mph. 
  For the Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as 20 below zero.

* WHERE...Oswego county.

* WHEN...For the Winter Weather Advisory, from 10 AM this 
  morning to 7 PM EST this evening. For the Wind Chill Advisory, 
  from 1 AM to 9 AM EST Monday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The cold wind 
  chills could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

TMA
6 follow-up statements
127 
WWUS41 KBUF 271439
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
939 AM EST Sun Feb 27 2022

NYZ007-272245-
/O.CON.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Jefferson-
Including the city of Watertown
939 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow.
  Additional snow accumulations of 2 to 4 inches for lower
  elevations and 4 to 6 inches for the Tug Hill Plateau in the
  most persistent lake snows. Winds gusting as high as 45 mph will
  produce extensive blowing and drifting snow. For the Wind Chill
  Advisory, very cold wind chills expected. Wind chills as low as
  20 below zero.

* WHERE...Jefferson county.

* WHEN...For the Winter Weather Advisory, until 5 PM EST this 
  afternoon. For the Wind Chill Advisory, from 1 AM to 9 AM EST 
  Monday.

* IMPACTS...Plan on snow covered and slippery road conditions.
  Areas of blowing snow will significantly reduce visibility. The
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ008-272245-
/O.CON.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Lewis-
Including the city of Lowville
939 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow.
  Additional snow accumulations of 3 to 5 inches for lower
  elevations and 4 to 7 inches for the Tug Hill Plateau in the
  most persistent lake snows. Winds gusting as high as 40 mph will
  produce extensive blowing and drifting snow. For the Wind Chill
  Advisory, very cold wind chills expected. Wind chills as low as
  25 below zero.

* WHERE...Lewis county.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST 
  Monday.

* IMPACTS...Plan on snow covered and slippery road conditions.
  Areas of blowing snow will significantly reduce visibility. The
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-272245-
/O.CON.KBUF.WW.Y.0017.220227T1500Z-220228T0000Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Oswego-
Including the city of Oswego
939 AM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* WHAT...For the Winter Weather Advisory, lake effect snow
  expected. Additional snow accumulations of 2 to 4 inches for 
  lower elevations and 4 to 7 inches for the Tug Hill Plateau in 
  the most persistent lake snows. Winds gusting as high as 45 mph 
  will produce blowing and drifting snow. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Oswego county.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST 
  Monday.

* IMPACTS...Plan on snow covered and slippery road conditions.
  Areas of blowing snow will significantly reduce visibility. The
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Lake effect snow will fall in relatively narrow bands. If
traveling, be prepared for rapidly changing road conditions and
visibilities.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

Hitchcock
468 
WWUS41 KBUF 272151
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
451 PM EST Sun Feb 27 2022

NYZ007-280600-
/O.CAN.KBUF.WW.Y.0017.000000T0000Z-220227T2200Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Jefferson-
Including the city of Watertown
451 PM EST Sun Feb 27 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Jefferson county.

* WHEN...From 1 AM to 9 AM EST Monday.

* IMPACTS...Roads will remain snow covered and slippery. Areas of
  blowing snow will significantly reduce visibility early this 
  evening. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-280600-
/O.CAN.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Oswego-
Including the city of Oswego
451 PM EST Sun Feb 27 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Oswego county.

* WHEN...From 1 AM to 9 AM EST Monday.

* IMPACTS...Roads will remain snow covered and slippery. Areas of
  blowing snow will significantly reduce visibility early this
  evening. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ008-280600-
/O.CON.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Lewis-
Including the city of Lowville
451 PM EST Sun Feb 27 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* WHAT...For the Winter Weather Advisory, localized snow
  accumulations up to an inch early this evening. Winds gusting 
  as high as 35 mph. For the Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 20 below zero.

* WHERE...Lewis county.

* WHEN...For the Winter Weather Advisory, until 7 PM EST this 
  evening. For the Wind Chill Advisory, from 1 AM to 9 AM EST 
  Monday.

* IMPACTS...Plan on snow covered and slippery road conditions. 
  Areas of blowing snow will significantly reduce visibility. 
  The cold wind chills could cause frostbite on exposed skin in 
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If traveling, be prepared for rapidly changing road conditions 
and visibilities as snow showers move through.

Submit snow reports through our website or social media.

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

JLA
758 
WWUS41 KBUF 272357
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
657 PM EST Sun Feb 27 2022

NYZ008-280800-
/O.EXP.KBUF.WW.Y.0017.000000T0000Z-220228T0000Z/
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Lewis-
Including the city of Lowville
657 PM EST Sun Feb 27 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...Lewis county.

* WHEN...From 1 AM to 9 AM EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

NYZ006-007-280800-
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Oswego-Jefferson-
Including the cities of Oswego and Watertown
657 PM EST Sun Feb 27 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 20 
  below zero.

* WHERE...Oswego and Jefferson counties.

* WHEN...From 1 AM to 9 AM EST Monday.

* IMPACTS...Roads will remain snow covered and slippery. Areas 
  of blowing snow will significantly reduce visibility early 
  this evening. The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

JLA
347 
WWUS41 KBUF 280335
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1035 PM EST Sun Feb 27 2022

NYZ006>008-281145-
/O.CON.KBUF.WC.Y.0009.220228T0600Z-220228T1400Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1035 PM EST Sun Feb 27 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  20 below zero.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...Until 9 AM EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$

JLA
409 
WWUS41 KBUF 280856
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
356 AM EST Mon Feb 28 2022

NYZ006>008-281400-
/O.CON.KBUF.WC.Y.0009.000000T0000Z-220228T1400Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
356 AM EST Mon Feb 28 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...The Eastern Lake Ontario Region.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 30 minutes or less with apparent temperatures of
15 below zero or colder.

&&

$$
690 
WWUS41 KBUF 281400
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
900 AM EST Mon Feb 28 2022

NYZ006>008-281500-
/O.EXP.KBUF.WC.Y.0009.000000T0000Z-220228T1400Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
900 AM EST Mon Feb 28 2022

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures will continue to warm this morning, with improving
wind chills.

$$

Hitchcock

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 12:42 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 27, 12:42 AM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1242 AM EST Sun Feb 27 2022

.SYNOPSIS...
Lake snows will continue off Lake Ontario into Sunday morning, where
several inches of fresh snow will fall. An arctic cold front will
move southwards through our region Sunday afternoon. Snow squalls
will likely accompany this front with brief white outs possible.
Scattered lake snow showers will then be found over the western
counties in the wake of the front Sunday night with minor
accumulations.

&&

.NEAR TERM /THROUGH TODAY/...
Mid-level warming has all but shut down Lake Erie with just a few
flurries remaining across WNY.

Off Lake Ontario...the same limitation (mid-level warming) will
likely occur but not enough to shut down all lake snows overnight.
Winter wx headlines are in place for this scenario east of Lake
Ontario where several inches of snow will be possible by mid Sunday
morning.

An arctic cold front will cross our region during the afternoon
Sunday. Strong low level forcing from the front will likely be
enough to be able to at least partially mix down winds form a 40kt
low level jet. This will to snow squalls with the passage, with
visibilities possibly being reduced to a few hundred feet (or
less) for a short time. It will not be out of the question that
some snow squall warnings will be needed. The highest risk for
snow squalls will be between 11 AM and 2 PM for the North
Country, and between 2 and 5 PM for the western counties.

Additional snow accumulations will range from 3 to 6 inches east
of Lake Ontario, where winter weather advisories for Jefferson,
Lewis and Oswego counties will be in place, to 1 to 3 inches
for the western counties.

In the wake of the arctic cold, a very cold northwesterly flow
Sunday night will support some nuisance lake snows south of Lake
Ontario. Mins will range from the minus single digits across the
North Country to the single digits abv zero for the western counties.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
High pressure moves overhead Monday and any snow showers will end in
the morning. Then mid-level warm air advection in advance of the
next system will lead to increasing cloud cover Monday night, and
possibly some flurries. Temperatures will remain below normal with
highs ranging from the teens to mid 20s on Monday. Good radiational
cooling conditions during the first half of the night east of Lake
Ontario will support lows around zero. Clouds will help keep low
temps in the teens across most of Western NY.

A shortwave and weak clipper low will move across the area on
Tuesday. Latest guidance supports increasing PoPs for Tuesday, with
most models showing at least some measurable precipitation with this
system. That said, amounts will be light with rain or snow showers
with any accumulation negligible. Southerly downslope flow will
support highs near 40 across the lake plains and Western Southern
Tier with highs in the lower 30s east of Lake Ontario. Not cold
enough aloft to support much of a lake response behind this system,
with precipitation ending as some light upslope enhanced snow
showers south of the lakes on Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Cold air advection behind Tuesday's clipper system will allow any
leftover rain/snow showers to change over to all snow on Wednesday,
though expect more dry time than precip during the day. Then, the
main axis of a broad upper level trough will swing through the
Great Lakes region Wednesday night through Thursday morning. This
will send a cold front through the region and bring another round
of more widespread snow showers.

Continued CAA behind the system may support some additional lake
effect snows on Thursday, which will gradually break up throughout
the day as high pressure builds over the Great Lakes region. Mostly
dry weather is then anticipated through Saturday, before the next
potential low pressure system moves in from the west Saturday night.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Lake snows will produce MVFR-IFR conditions NE of Lake Ontario at
KART and KGTB. Elsewhere, a mix MVFR-VFR will prevail tonight into
early Sunday.

Sunday afternoon, an arctic front pushing south across the forecast
area will produce a couple hours of IFR to LIFR vsbys in squally
snow showers.

 Outlook...

Monday...A few lake effect snow showers southeast of Lake Ontario
early, otherwise mainly VFR.
Tuesday...VFR early, then MVFR conditions in rain and snow showers
in the afternoon.
Wednesday...VFR to MVFR conditions in scattered snow showers.
Thursday...Mainly VFR.

&&

.MARINE...
Fresh to occasionally strong westerlies overnight will strengthen
ahead of an arctic cold front on Sunday. This will lead to gale
force winds on most of Lake Ontario with high end small craft
advisories remaining in place on Lake Erie and for all of the
Niagara River.

Winds will dramatically decrease Sunday night and especially
Monday, as high pressure will move across the region.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 5 PM EST this afternoon for
     NYZ007.
     Winter Weather Advisory from 10 AM this morning to 7 PM EST
     this evening for NYZ006.
     Winter Weather Advisory from 7 AM this morning to 7 PM EST
     this evening for NYZ008.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020-
         040-041.
         Small Craft Advisory until 9 PM EST this evening for
         LOZ030.
         Gale Warning from 6 AM this morning to 10 PM EST this
         evening for LOZ063>065.
         Gale Warning from 6 AM this morning to 7 PM EST this
         evening for LOZ043-044-062.
         Small Craft Advisory until 6 AM EST early this morning for
         LOZ042>044.
         Gale Warning from 6 AM this morning to 4 PM EST this
         afternoon for LOZ042.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ045.

&&

SYNOPSIS...AR/RSH/TMA
NEAR TERM...AR/RSH/TMA
SHORT TERM...Apffel
LONG TERM...PP
AVIATION...AR/RSH/TMA
MARINE...AR/RSH/TMA
Hazardous weather outlook, Feb 26, 5:33 AM EST, 22 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
533 AM EST Sat Feb 26 2022

NYZ001>005-010>014-019>021-085-271045-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
533 AM EST Sat Feb 26 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow squalls are possible Sunday afternoon. Snow squalls are capable
of producing quick accumulations of snow, strong winds, and drastic
reductions in visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-271045-
Oswego-Jefferson-Lewis-
533 AM EST Sat Feb 26 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake effect snow could produce several inches of snow Sunday if the
bands are persistent.

Snow squalls are possible Sunday afternoon. Snow squalls are capable
of producing quick accumulations of snow, strong winds, and drastic
reductions in visibility.

Wind chills as cold as 15 to 20 below zero Sunday night and Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-271045-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
533 AM EST Sat Feb 26 2022

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-271045-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
533 AM EST Sat Feb 26 2022

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-271045-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
533 AM EST Sat Feb 26 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:14 AM ESTSpecial Weather StatementBUFJefferson76 min
Feb 27, 12:52 PM ESTSpecial Weather StatementBUFMonroe, Niagara, Orleans53 min
Feb 27, 1:43 PM ESTSpecial Weather StatementBUFGenesee, Monroe, Niagara, Orleans, Oswego, Wayne62 min
Feb 27, 1:47 PM ESTSpecial Weather StatementBUFJefferson43 min
Feb 27, 2:53 PM ESTSpecial Weather StatementBUFGenesee, Ontario, Wayne52 min
Feb 27, 3:32 PM ESTSpecial Weather StatementBUFLivingston, Wyoming28 min
Feb 27, 6:20 PM ESTSpecial Weather StatementBUFAllegany, Cattaraugus25 min

Nearby

Wind Chill Advisories in New York, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.